Alert archive / Tennessee / High Wind Watches in 2017
High Wind Watch 3, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Oct 7, 2017, 3:34 PM EDT for 5 counties in Tennessee. It took effect at Oct 8, 2017, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 7, 2017, 3:34 PM EDT (19:34 UTC)
- In effect from
- Oct 8, 2017, 2:00 PM EDT
- Expired
- Oct 8, 2017, 3:38 AM EDT
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WWUS74 KMRX 071934 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 334 PM EDT Sat Oct 7 2017 ...Windy conditions will develop across East Tennessee, Southwest Virginia, and Southwest North Carolina Sunday afternoon through Sunday night... .The remnants of Hurricane Nate will move northeastward across Alabama and approach East Tennessee on Sunday afternoon. As the system moves through the region, windy conditions will develop on Sunday afternoon and continue through Sunday night with the highest wind gusts possible across the higher elevations of the mountains. The combination of wet soil and gusty winds will result in some downed trees and isolated power outages...especially across the higher elevations. NCZ060-061-TNZ012>014-035>037-067-068-081>086-098>102-080400- /O.NEW.KMRX.WI.Y.0021.171008T1800Z-171009T0900Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Morgan-Anderson-Union- Roane-Loudon-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk-East Polk- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Wartburg, Clinton, Oak Ridge, Maynardville, Kingston, Lenoir City, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 334 PM EDT Sat Oct 7 2017 /234 PM CDT Sat Oct 7 2017/ ...WIND ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ SUNDAY TO 5 AM EDT /4 AM CDT/ MONDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 2 PM EDT /1 PM CDT/ Sunday to 5 AM EDT /4 AM CDT/ Monday. * EVENT...South to southeast winds between 20 to 30 mph with gusts to 45 mph. * TIMING...Sunday afternoon through Sunday night. * IMPACTS...Windy conditions may down trees, branches, and power lines causing isolated power outages. Loose outdoor objects should be secured. Driving high profile vehicles in these conditions may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ015>017-038>040-042-044-046-069>071-073-VAZ001-002-005-006-008- 080400- /O.NEW.KMRX.WI.Y.0021.171008T2100Z-171009T1200Z/ Hancock-Hawkins-Sullivan-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Knox-Jefferson- NW Blount-North Sevier-Lee-Wise-Scott-Russell-Washington- Including the cities of Sneedville, Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Knoxville, Dandridge, Maryville, Sevierville, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 334 PM EDT Sat Oct 7 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 8 AM EDT MONDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 5 PM Sunday to 8 AM EDT Monday. * EVENT...South to southeast winds between 15 to 25 mph with gusts to 40 mph. * TIMING...Sunday evening through Sunday night. * IMPACTS...Windy conditions may down trees, branches, and power lines causing isolated power outages. Loose outdoor objects should be secured. Driving high profile vehicles in these conditions may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-045-047-080400- /O.NEW.KMRX.WI.Y.0021.171008T2100Z-171009T1200Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 334 PM EDT Sat Oct 7 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 8 AM EDT MONDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 5 PM Sunday to 8 AM EDT Monday. * EVENT...South to southeast winds between 20 to 30 mph with gusts to 50 mph. * TIMING...Sunday evening through Sunday night. * IMPACTS...Windy conditions may down trees, branches, and power lines causing isolated power outages. Loose outdoor objects should be secured. Driving high profile vehicles in these conditions may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ041-043-072-074-087-080400- /O.NEW.KMRX.HW.A.0003.171008T1800Z-171009T1200Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 334 PM EDT Sat Oct 7 2017 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... The National Weather Service in Morristown has issued a High Wind Watch, which is in effect from Sunday afternoon through Monday morning. * EVENT...South to southeast winds between 30 to 40 mph with gusts to 60 mph. * TIMING...Sunday afternoon through Sunday night. * IMPACTS...Windy conditions may down trees, branches, and power lines resulting in power outages. Loose outdoor objects should be secured. Motorists should be cautious driving high profile vehicles in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...and/or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
429 WWUS74 KMRX 080127 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 927 PM EDT Sat Oct 7 2017 ...Windy conditions will develop across East Tennessee, Southwest Virginia, and Southwest North Carolina Sunday afternoon through Sunday night... .The remnants of Hurricane Nate will move northeastward across Alabama and approach East Tennessee on Sunday afternoon. As the system moves through the region, windy conditions will develop on Sunday afternoon and continue through Sunday night with the highest wind gusts possible across the higher elevations of the mountains. The combination of wet soil and gusty winds will result in some downed trees and isolated power outages... especially across the higher elevations. NCZ060-061-TNZ012>014-035>037-067-068-081>086-098>102-080900- /O.CON.KMRX.WI.Y.0021.171008T1800Z-171009T0900Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Morgan-Anderson-Union- Roane-Loudon-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk-East Polk- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Wartburg, Clinton, Oak Ridge, Maynardville, Kingston, Lenoir City, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 927 PM EDT Sat Oct 7 2017 /827 PM CDT Sat Oct 7 2017/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ SUNDAY TO 5 AM EDT /4 AM CDT/ MONDAY... * EVENT...South to southeast winds between 20 to 30 mph with gusts to 45 mph. * TIMING...Sunday afternoon through Sunday night. * IMPACTS...Windy conditions may down trees, branches, and power lines causing isolated power outages. Loose outdoor objects should be secured. Driving high profile vehicles in these conditions may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ015>017-038>040-042-044-046-069>071-073-VAZ001-002-005-006-008- 080900- /O.CON.KMRX.WI.Y.0021.171008T2100Z-171009T1200Z/ Hancock-Hawkins-Sullivan-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Knox-Jefferson- NW Blount-North Sevier-Lee-Wise-Scott-Russell-Washington- Including the cities of Sneedville, Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Knoxville, Dandridge, Maryville, Sevierville, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 927 PM EDT Sat Oct 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM SUNDAY TO 8 AM EDT MONDAY... * EVENT...South to southeast winds between 15 to 25 mph with gusts to 40 mph. * TIMING...Sunday evening through Sunday night. * IMPACTS...Windy conditions may down trees, branches, and power lines causing isolated power outages. Loose outdoor objects should be secured. Driving high profile vehicles in these conditions may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-045-047-080900- /O.CON.KMRX.WI.Y.0021.171008T2100Z-171009T1200Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 927 PM EDT Sat Oct 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM SUNDAY TO 8 AM EDT MONDAY... * EVENT...South to southeast winds between 20 to 30 mph with gusts to 50 mph. * TIMING...Sunday evening through Sunday night. * IMPACTS...Windy conditions may down trees, branches, and power lines causing isolated power outages. Loose outdoor objects should be secured. Driving high profile vehicles in these conditions may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ041-043-072-074-087-080900- /O.CON.KMRX.HW.A.0003.171008T1800Z-171009T1200Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 927 PM EDT Sat Oct 7 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * EVENT...South to southeast winds between 30 to 40 mph with gusts to 60 mph. * TIMING...Sunday afternoon through Sunday night. * IMPACTS...Windy conditions may down trees, branches, and power lines resulting in power outages. Loose outdoor objects should be secured. Motorists should be cautious driving high profile vehicles in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...and/or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
860 WWUS74 KMRX 080738 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 338 AM EDT Sun Oct 8 2017 ...Windy conditions will develop across East Tennessee, Southwest Virginia, and Southwest North Carolina this afternoon through much of tonight... .The remnants of Hurricane Nate will move northeastward across Alabama and approach East Tennessee this afternoon. As the system moves through the region, windy conditions will develop on this afternoon and continue through tonight with the highest wind gusts possible across the higher elevations of the mountains. The combination of wet soil and gusty winds may result in some downed trees and isolated power outages... especially across the higher elevations. TNZ041-043-072-074-087-081600- /O.UPG.KMRX.HW.A.0003.171008T1800Z-171009T1200Z/ /O.NEW.KMRX.HW.W.0002.171008T2000Z-171009T0800Z/ Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains- Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cosby, Cedar Creek, Cades Cove, Gatlinburg, and Coker Creek 338 AM EDT Sun Oct 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT MONDAY... The National Weather Service in Morristown has issued a High Wind Warning, which is in effect from 4 PM this afternoon to 4 AM EDT Monday. The High Wind Watch is no longer in effect. * EVENT...South to southeast winds between 20 to 35 mph with gusts to 60 mph especially over the higher elevations and foothills. * TIMING...This afternoon until late tonight. * IMPACTS...Windy conditions may down trees, branches, and power lines resulting in power outages. Loose outdoor objects should be secured. Motorists should be cautious driving high profile vehicles in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-TNZ012>014-035>037-067-068-081>086-098>102-081600- /O.EXT.KMRX.WI.Y.0021.171008T2000Z-171009T0800Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Morgan-Anderson-Union- Roane-Loudon-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Marion-Hamilton-Bradley-West Polk-East Polk- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Wartburg, Clinton, Oak Ridge, Maynardville, Kingston, Lenoir City, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 338 AM EDT Sun Oct 8 2017 /238 AM CDT Sun Oct 8 2017/ ...WIND ADVISORY NOW IN EFFECT FROM 4 PM EDT /3 PM CDT/ THIS AFTERNOON TO 4 AM EDT /3 AM CDT/ MONDAY... * EVENT...South to southeast winds between 15 to 30 mph with gusts up to 45 mph. * TIMING...This afternoon until late tonight. * IMPACTS...Windy conditions may down trees, branches, and power lines causing isolated power outages. Loose outdoor objects should be secured. Driving high profile vehicles in these conditions may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ015>017-038>040-042-044-046-069>071-073-VAZ001-002-005-006-008- 081600- /O.EXT.KMRX.WI.Y.0021.171008T2200Z-171009T0800Z/ Hancock-Hawkins-Sullivan-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Knox-Jefferson- NW Blount-North Sevier-Lee-Wise-Scott-Russell-Washington- Including the cities of Sneedville, Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Knoxville, Dandridge, Maryville, Sevierville, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 338 AM EDT Sun Oct 8 2017 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT MONDAY... * EVENT...South to southeast winds between 15 to 25 mph with gusts to 40 mph. * TIMING...Sunday evening until late tonight. * IMPACTS...Windy conditions may down trees, branches, and power lines causing isolated power outages. Loose outdoor objects should be secured. Driving high profile vehicles in these conditions may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ018-045-047-081600- /O.EXT.KMRX.WI.Y.0021.171008T2200Z-171009T0800Z/ Johnson-Unicoi-Southeast Carter- Including the cities of Mountain City, Erwin, and Roan Mountain 338 AM EDT Sun Oct 8 2017 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT MONDAY... * EVENT...South to southeast winds between 20 to 30 mph with gusts to 50 mph especially over the higher elevations and foothills. * TIMING...This evening until late tonight. * IMPACTS...Windy conditions may down trees, branches, and power lines causing isolated power outages. Loose outdoor objects should be secured. Driving high profile vehicles in these conditions may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Oct 7, 1:37 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 7, 1:37 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Morristown TN 137 PM EDT Sat Oct 7 2017 .AVIATION...Model forecasts bring some deeper moisture north ahead of the tropical system over the Northern Gulf of Mexico. The greatest impact for flight operations would be seen at cha where flight condition should drop into mvfr range shortly after 00z Sunday and continue almost through the end of the forecast period. There may even be some periods of ifr weather due to showers, fog, and lower ceilings late tonight into Sunday morning. Farther northeast at tys and tri; will be a little more difficult to forecast with a downsloping flow keeping ceilings a little higher along with better visibility in lighter rain showers. At this time, tried to keep these terminals in vfr conditions for much of the forecast. However, mvfr weather will be possible if the cross terrain flow is a little weaker than expected. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Oct 7, 10:38 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 1038 AM EDT Sat Oct 7 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081445- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 1038 AM EDT Sat Oct 7 2017 /938 AM CDT Sat Oct 7 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The remnants of Nate are expected to bring periods of moderate to heavy rain on Sunday and Sunday night. Total rainfall amounts of 2 to 4 inches are expected for most locations. Locally higher amounts of 3 and 5 inches are possible at a few locations across Southeast Tennessee and Southwest North Carolina. This may result in some localized flooding. Also of concern will be increased winds Sunday evening into Monday morning. Sustained winds of 15 to 25 mph with higher gusts will be possible. The strongest winds will be over Southeast TN and across higher elevations with wind speeds of 20 to 30 mph possible and gusts up to 45 mph. In addition, rivers with headwaters in North Carolina such as the French Broad, Pigeon, and Nolichucky may have river rises near or above flood stage on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Sunday night.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:34 PM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 36 hr |
Nearby
High Wind Watches in Tennessee, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.